Last Monday, I woke up with a small, round red, somewhat dry and scaly patch of skin just below my left cheek on my face-it was on my neck. I had previously treated this area for what I thought was acne, but it was not acne. My dermatologist said the next day it was some type of contact dermatitis and gave me Vanos cream to put on it, which I did. That night I woke up and the whole left side of my neck, down to my chest, was bright red and itchy. I cleaned the area with oatmeal soap and used Vanos on the entire area. When I awakened the next morning, it was not quite as red. I continued to use the Vanos on the entire area, and gradually the initial red patch and the area it had spread to were not as red, although they were still tender to the touch, itchy, and obviously red. Friday night I took a shower, and afterwards the middle of my neck was bright red down to my throat. I put Vanos on it, and it continues to be red, night and day. The initial red patch from almost a week ago is almost back to normal, as is the area below it. None of these rashes have been raised or looked like hives. There are no plaques or dryness. I should mention the creases in my neck are normal skin color. The red areas just look like inflamed red areas. I have started using only fragrance free lotions and changed my detergent to All Free and Clear. I should note that I suffer from severe anxiety and have had many physical conditions caused by this anxiety. Could you tell me what this rash that moves from place to place could be? I am not supposed to see my dermatologist again until Nov. 8th and the itch is driving me nuts. I should also mention the rash feels warm and that I feel hot much of the time, but not feverish. Hot showers make the rash much worse, as does getting hot in my sleep. I am 47 and have had two hot flashes so far.
Going by your history and the localized nature of the rash, it seems most likely to be Contact Irritant Dermatitis. In case the irritant causing the rash is repeatedly coming in contact with the skin, the rash will get suppressed when medicine is applied, but will reappear as soon as the effect of the drug vanishes.
You have to figure out what is causing the problem. It might be your bed linen, cosmetics, face wash etc.
If contact with the irritant is not stopped, this problem will continue.
Vanos is a moderate steroid cream. It is a first line therapy in cases like yours.
You can apply it 3-4 times a day for better relief. It should not cause any side effects when used frequently for a short duration.
In case the problem persists you might need oral antihistaminics and a short course of short acting oral steroids.
Hope I have answered your query. Please write back if you have further queries.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.